MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381137
Medical Device Problem Codes Packaging Problem (3007); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Characters limit is exceeded: (b)(6).H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath package open seal / sterility concern the following information was provided by the initial reporter: the hospital reported that when the second cannula was used, the packaging of the third cannula was also torn off.The hospital felt that the problem was caused by the packaging not being tightly sealed and the plastic not being cut.There were two cannulas, and the samples could not be returned.Photos can be provided.A green claim is required, and a complaint response letter and receipt letter are required.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381137 and lot number 4257586.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.Through examination of the picture, the packaging appears to be torn.According to the lot history analysis, the adhesive transfer test (to verify week/strong sealing), the leakage test, and the picot test (which consists of verifying whether the cut is correct and the number of picots are consistent across the cavities) were all found to be within specifications.Based on the information provided, the packaging tore during use of the product.An exact cause for this incident could not be determined.As stated in the instructions for use: ¿inspect the unit packaging before opening to confirm its integrity.Caution: do not use if the packaging is damaged or opened, or if the expiration date has passed.¿ at this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora 81460
BR   81460
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22407372
Report Number9610048-2025-00089
Device Sequence Number12831435
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373(11)241025(17)290930(10)4257586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381137
Device Lot Number4257586
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/05/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown